Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2004, 4:35 PM CDT for Eastland County, Stephens County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2004, 4:35 PM CDT (21:35 UTC)
- Expired
- May 27, 2004, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Eastland County, TX, Stephens County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:38 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 27, 2:38 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 238 PM CDT THU MAY 27 2004 .DISCUSSION... EVOLUTION OF CONVECTION TONIGHT IS FAR FROM CERTAIN AS SHRA/TSRA HAVE BEEN GOING ON ACROSS W TEXAS MOST OF THE DAYLIGHT HOURS. WHILE THE STORMS HAVE SHOWN A GENERAL INCREASE IN INTENSITY DURING THE PAST HOUR...THEY ARE ALSO WORKING ACROSS A RELATIVELY WORKED OVER AIR MASS...AS COMPARED TO A STRONGLY CAPPED AREA WITH GOOD INSOLATION. VAPOR CHANNEL CONTINUES TO SHOW H5 PVA WORKING SLOWLY ACROSS CENTRAL NM...WHILE THE DRY LINE WAS ROUGHLY BETWEEN KCDS AND KSPS SWWD TO NEAR KABI. WE WILL OPT TO KEEP MENTION OF SEVERE THUNDERSTORMS THIS EVENING...BUT CONFIDENCE NOT AS HIGH AS PREVIOUSLY THOUGHT. STILL...GIVEN THE EXPECTED STRENGTH OF THE H5 SHORT WAVE AND THE FORECAST CAPE...JUST CAN NOT RULE OUT SOME DAMAGING WINDS WITH A FEW STORMS. RAIN CHANCES LOOK PRETTY DECENT SO WILL GO WITH LIKELY TO CAT POPS NW TONIGHT. WILL BLEND MOS NUMBERS AS THEY LOOK REASONABLE ATTM. SHORTWAVE TO WORK EAST OF N TEXAS TOMORROW MORNING AND SAT LOOKS TO BE DRY. CENTRAL U.S. TROUGH STILL LOOKS TO BRING A COLD FRONT INTO N TEXAS ON SUNDAY...BUT UPPER LEVEL ENERGY WILL REMAIN WELL NORTH OF THE REGION. STILL COULD SEE SOME STORMS WITH THIS FEATURE SO WILL KEEP PRECIP CHANCES GOING THEN. RAIN CHANCES LOOK TO CONTINUE INTO NEXT WEEK AS NW FLOW LINGERS ACROSS CENTRAL U.S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 88 72 88 / 70 10 10 10 WACO, TX 72 91 72 91 / 50 10 10 10 PARIS, TX 69 86 70 87 / 70 40 20 10 DENTON, TX 69 87 71 88 / 80 10 10 10 MCKINNEY, TX 70 87 71 88 / 70 20 10 10 DALLAS, TX 71 88 72 89 / 60 10 10 10 TERRELL, TX 71 88 72 89 / 50 20 10 10 CORSICANA, TX 72 90 71 90 / 50 0 10 10 TEMPLE, TX 72 93 71 91 / 50 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 27, 4:00 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU MAY 27 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF A STEPHENVILLE...TO DALLAS...TO SULPHUR SPRINGS LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED STORMS ARE POSSIBLE ACROSS THE REST OF THE NORTH TEXAS...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL PRESENT WEATHER HAZARDS. LATE THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WAS OVER SOUTHERN NEW MEXICO WAS MOVING EASTWARD...WHILE A COLD FRONT EXTENDED FROM SOUTHEASTERN KANSAS INTO THE SOUTH PLAINS OF WEST TEXAS. A DRY LINE WAS ALSO OVER WEST TEXAS FROM THE SOUTH PLAINS INTO THE BIG BEND. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS...AND POSSIBLY SEVERE ALONG AND NORTH OF I-20 TONIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE SUNDAY INTO MEMORIAL DAY. MANY UNCERTAINTIES STILL EXIST ON EVOLUTION... TIMING AND STRENGTH OF THIS SYSTEM. AT THIS TIME...SEVERE WEATHER COULD BE POSSIBLE NAMELY BETWEEN I-20 AND THE RED RIVER...WHERE WIND SHEAR ALOFT AND LIFT WOULD BE THE STRONGEST. WE URGE PERSON VACATIONING OR TRAVELING ACROSS NORTH TEXAS TO CONTINUE MONITORING FUTURE FORECASTS AND OUTLOOKS ON THIS DEVELOPING WEATHER SITUATION LATER THIS MEMORIAL DAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVERNIGHT NORTHWEST OF A STEPHENVILLE...TO DALLAS...TO SULPHUR SPRINGS LINE. 58
In the hours before
Special weather statement, May 27, 2:59 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 259 PM CDT THU MAY 27 2004 TXZ100-101-115-116-129-130-141-280200- COMANCHE-EASTLAND-ERATH-JACK-PALO PINTO-STEPHENS-YOUNG- 259 PM CDT THU MAY 27 2004 SEVERE THUNDERSTORM WATCH 311 REMAINS IN EFFECT FOR... COMANCHE EASTLAND ERATH JACK PALO PINTO STEPHENS YOUNG
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 49 min |
| May 27, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| May 27, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 27, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 57 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 76 min |
| May 27, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| May 27, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.